Alert archive / Louisiana / Flash Flood Warnings in 2002
Flash Flood Warning 27, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 26, 2002, 11:51 PM CDT for Livingston Parish, Saint John the Baptist Parish, Tangipahoa Parish, Louisiana. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2002, 11:51 PM CDT (04:51 UTC)
- Expired
- Sep 27, 2002, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Livingston Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 270451 FFWNEW LAC063-095-105-271300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1150 PM CDT THU SEP 26 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... LIVINGSTON PARISH IN SOUTHEAST LOUISIANA ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA * THE FLASH FLOOD WARNING FOR ST TAMMANY PARISH HAS BEEN CANCELLED. FLOOD WATERS HAVE RECEDED ALLOWING ROADS TO BECOME PASSABLE. * UNTIL 800 AM CDT * TIDES LEVELS IN LAKE MAUREPAS REMAIN AT 3 TO 4 FEET ABOVE NORMAL DUE TO DRAINIAGE FROM THE AMITE AND TICKFAW RIVERS. FLOOD WATERS FLOWING INTO LAKE PONTCHARTRAIN ARE CAUSING WATER LEVELS FROM DROPPING IN LAKE MAUREPAS. TIDAL FLOODING OF LOW LYING ROADS AND HOMES ADJACENT TO THE LAKES WILL CONTINUE INTO THE MORNING HOURS. WATERS ARE EXPECTED TO SLOWLY RECEDE AROUND 8 AM AND CONTINUE INTO THE AFTERNOON AT ONE HALF FOOT PER HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:15 PM CDT, 8 hours 36 minutes earlier.
Area forecast discussion, Sep 26, 3:15 PM CDT, 8 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 PM CDT THU SEP 26 2002
THE EFFECTS OF ISIDORE CONTINUE TO DIMINISH ACROSS THE FORECAST AREA
THIS AFTERNOON WITH THE CENTER OF THE SYSTEM NOW LOCATED OVER
CENTRAL MISSISSIPPI AND CONTINUING TO MOVE OFF TO THE NORTH AT A
FAIRLY GOOD PACE. SATELLITE IMAGERY SHOWS A LARGE AREA OF CLOUDINESS
ASSOCIATED WITH ISIDORE DRAPED ACROSS ALL OF THE CENTRAL GULF COAST
REGION AND MOST OF THE NORTH GULF. THIS CLOUDINESS SHOULD PERSIST
THROUGH THE EVENING HOURS WITH PARTIAL CLEARING TAKING PLACE
OVERNIGHT AS ISIDORE GETS CAUGHT UP IN THE WESTERLIES AND EXITS THE
REGION. DRIER AIR ON THE BACKSIDE OF THE SYSTEM WILL ADVECT INTO THE
AREA FRIDAY AND OVER THE WEEKEND ALLOWING FOR PLENTY SUNSHINE AND A
CHANCE TO DRY OUT. MOISTURE WILL BEGIN TO INCREASE AGAIN EARLY NEXT
WEEK AS DEEP SOUTHEASTERLY FLOW DEVELOPS OVER THE AREA WITH AN
INCREASE IN CLOUDINESS AND A CHANCE OF SHOWERS. MODELS FORECAST THE
REMNANTS OF LILI OR A REGENERATED LILI ENTERING THE SOUTH GULF EARLY
NEXT WEEK.
PRELIMINARY NUMBERS FOLLOW...
MCB 67/86/65/87 2000 BTR 68/87/67/88 0000
MSY 71/86/70/88 0000 GPT 70/85/69/87 0000
.NEW...SMALL CRAFT ADVISORY PQL TO ATCHAFALAYA RIVER OUT 60 NM
INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS
LA...NONE.
MS...NONE.
11In the hours before
Special weather statement, Sep 26, 6:00 PM CDT, 5 hours 51 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 PM CDT THU SEP 26 2002 .SYNOPSIS...TROPICAL STORM ISIDORE IS MOVING INTO NORTHERN MISSISSIPPI. WINDS WILL DIMINISH TONIGHT TO 10 TO 15 KNOTS. NO PRECIPITATION IS EXPECTED ACROSS THE AREA TONIGHT. WATER FROM THE STORM SURGE WHICH MOVED INTO LAKE PONTCHARTRAIN HAS BEGUN TO FLOW BACK INTO THE GULF OF MEXICO. RIVER FLOODING... REFER TO LATEST ADVISORIES FOR RIVER FLOODING ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .ACTIONS...NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV.LIX (ALL LOWER CAST).
Nearby
Flash Flood Warnings in Louisiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.